# SDR CA110217001

- Difficulty date: February 14, 2011
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 16,794 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Restrictor Valve
- Part number: 484459
- Condition: Inoperative
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING TAKEOFF, THE PILOT EXPERIENCED ENGINE TROUBLE WHICH RESULTED IN AN ENGINE SHUTDOWN. THE PILOT SELECTED GEAR UP TO REDUCE DRAG, THE GEAR LOCKED IN THE UP POSITION, BUT THE INTRANSIT LIGHT STAYED ON. THE ACFT CLIMBED TO 1000 FT, GEAR SELECTED DOWN WITH 3 GREEN.  ACFT LANDED WITH NO DAMAGE TO ITSELF OR FLIGHT CREW.  PLEASE NOTE THAT WITH ONE ENGINE RUNNING, THE SYS IS RELYING ON ONE HYD PUMP TO BRING THE SYS TO OPERATING PRESSURES.  AFTER MX PUT THE ACFT ON JACKS IT WAS DISCOVERED THAT THE GEAR INTRANSIT LIGHT WAS A RESULT OF A FAULTY CHECK VALVE IN THE LINE BETWEEN THE HYD PUMPS BLEEDING OFF PRESSURE TO THE DEAD ENGINE SIDE.
